Skip to Content
UW Health SMPH
American Family Children's Hospital
DONATE Donate
SHARE TEXT

Medicines and Urinary Symptoms

Many prescription and nonprescription medicines can cause urinary symptoms. A few examples include:

  • Antihistamines.
  • Decongestants.
  • Opiate pain medicines.
  • Tricyclic antidepressants.

If you develop a urinary problem after taking a medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking the medicine. Call your doctor if you feel you need to continue taking the medicine.
By Healthwise Staff
William H. Blahd, Jr., MD, FACEP - Emergency Medicine
H. Michael O'Connor, MD - Emergency Medicine
Last Revised March 10, 2013

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

© 1995-2014 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.